Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Much Better

Posted by CatherineL on 1/07/03 at 16:40 (105038)

Hi all,

Just came back briefly to say that after 2+ years of pf in both feet, I'm all better. Well, have been for several months, and hopeful that it will continue.

I don't have any real answers because there were of course many variations that I was doing at all times, but the key seemed to be:

1. less life stress, and less running around
2. Another round of laser therapy treatments followed closely with...
3. 2nd cortisone shot (in 1 foot only)
4. The large part of 1 month away from work
5. Flexril and later switched to elavil, for migraines, fibro, and pf.
and of course, all the basics, no bare feet, stretches, laser therapy, etc, etc, etc.

No big answers, but mid last year after 2 years of trying everything except ESWTtreatments, or surgery, I was completely unhopeful that there would ever be an end to the pain of pf...

There is hope.

Catherine

Re: Much Better

Mar on 1/07/03 at 17:04 (105040)

Great news Catherine! What dosage of elavil did you take? I was taking 20 mg at bedtime and it didn't help. Just curious. Mar

Re: Much Better

nancy s. on 1/07/03 at 17:53 (105043)

thanks for posting, catherine, and congratulations!

can you explain what laser therapy treatments are in relation to pf?
thanks.

nancy
.

Re: Much Better

nancy s. on 1/07/03 at 17:55 (105044)

(sorry, just removing my email address0

Re: Much Better

Carole C in NOLA on 1/08/03 at 11:46 (105091)

Thanks for posting! This is wonderful to hear. :)

Carmen, if you are reading, did you notice her mention of Flexeril (a muscle relaxer)? This is consistent with what you were saying about tight calves and hamstrings contributing to PF. I haven't heard of Flexeril being used for PF before but it just might help some people in the short term.

Carole C

Re: Much Better

Monte on 1/08/03 at 12:00 (105095)

Catherine....good for you. you must feel like a new person with a new life.

What were you symptoms? Any arch pains with your case?
Thanks

Monte

Re: Much Better

Sharon W on 1/09/03 at 09:36 (105156)

Congratulations on getting your life back to normal!!

Sharon

Re: Much Better

CatherineL on 1/09/03 at 10:08 (105158)

Mar,

I started with flexril 2-3/day, then in the summer I started elavil 10mg and slowed the flexril over a few weeks until I stopped it, and am now taking 25mg elavil.

Nancy,

Laser therapy treatments are somewhat rare to find, but locally I was able to find that and not ESWTtreatment. the laser is a 7 min treatment on each foot for approx 5-10 sessions, going twice weekly. The laser did not hurt, no feeling to it at all, and it slowly improved me feet until by about the 8th treatment I was almost painfree, but as soon as I'd stop, it would become worse after a few weeks, so it was a cycle. I think the combo is what did it for me, cuz my legs and feet were very tight and until I dealt with the fibro, that continued.

Carole & Carmen,

Kinda sorry to see you're both still here... good for us, bad for you...

Yes, the tight calves were a HUGE problem, and until I started the flexril daily, and then slowly switched to the elavil, my fibro kept my calves tight, so any progress with treatments became a backwards step once the treatment stopped.

Monty, calve tightness, severe heel pain, arch pain for more than 2 years... I still have some calve tightness and foot tightness, but no more pf pain for the last several months... And yes, I do feel like a new person with a new life.

If you do a search in the archives, I'm sure all my info is in there under 'CatherineL'

Re: Much Better

Lara % on 1/09/03 at 13:41 (105167)

I take cyclobenzeprene (sp?), infrequently and 'as needed', for something else and I believe that is the same as Flexril. I find it puts me to SLEEP! I couldn't take it 2x/day. What dose did you take it at? Did you have to work around this problem or is it just individual how people respond to Flexril (I thought it's sleep-inducing qualities were pretty common, but maybe not).

Glad things turned out well for you.

Re: Much Better

CatherineL on 1/10/03 at 11:43 (105209)

Lara,

Yes, same med... they knocked me out too, but I was told to work up-to 3/day. I started with 1/2 late morning and 1 at bedtime, then I slowly worked up to the 3/day over the next month. I was told the drowzyness is a side-effect and as many side-effects go away or diminish, that it would, and it did. After a couple of months I hardly noticed the drowsyness.

Re: Much Better

CatherineL on 1/10/03 at 15:29 (105218)

Something else...

I had no idea neurontin was being prescribed for pf, but I had been on it for almost 1yr, up tunil this past summer, it was for migraine prevention and wasn't helping. I'm not sure how it works for pf? if it takes time or not to start working? how long it stays in your system?

If it takes several months to see a benefit, this could have been a small piece of the pf cure puzzle for me.

Re: Much Better

Peter F on 1/28/03 at 11:42 (107135)

Catherine-thanks for that post-it gives us all hope-did you just have heel pain in the classic spot or some in the arch aswell?

Peter

Re: Much Better

Peter F on 1/28/03 at 12:06 (107138)

Catherine-sorry I should have read your other replies more closely before asking about arch pain!

Re: Much Better

Mar on 1/07/03 at 17:04 (105040)

Great news Catherine! What dosage of elavil did you take? I was taking 20 mg at bedtime and it didn't help. Just curious. Mar

Re: Much Better

nancy s. on 1/07/03 at 17:53 (105043)

thanks for posting, catherine, and congratulations!

can you explain what laser therapy treatments are in relation to pf?
thanks.

nancy
.

Re: Much Better

nancy s. on 1/07/03 at 17:55 (105044)

(sorry, just removing my email address0

Re: Much Better

Carole C in NOLA on 1/08/03 at 11:46 (105091)

Thanks for posting! This is wonderful to hear. :)

Carmen, if you are reading, did you notice her mention of Flexeril (a muscle relaxer)? This is consistent with what you were saying about tight calves and hamstrings contributing to PF. I haven't heard of Flexeril being used for PF before but it just might help some people in the short term.

Carole C

Re: Much Better

Monte on 1/08/03 at 12:00 (105095)

Catherine....good for you. you must feel like a new person with a new life.

What were you symptoms? Any arch pains with your case?
Thanks

Monte

Re: Much Better

Sharon W on 1/09/03 at 09:36 (105156)

Congratulations on getting your life back to normal!!

Sharon

Re: Much Better

CatherineL on 1/09/03 at 10:08 (105158)

Mar,

I started with flexril 2-3/day, then in the summer I started elavil 10mg and slowed the flexril over a few weeks until I stopped it, and am now taking 25mg elavil.

Nancy,

Laser therapy treatments are somewhat rare to find, but locally I was able to find that and not ESWTtreatment. the laser is a 7 min treatment on each foot for approx 5-10 sessions, going twice weekly. The laser did not hurt, no feeling to it at all, and it slowly improved me feet until by about the 8th treatment I was almost painfree, but as soon as I'd stop, it would become worse after a few weeks, so it was a cycle. I think the combo is what did it for me, cuz my legs and feet were very tight and until I dealt with the fibro, that continued.

Carole & Carmen,

Kinda sorry to see you're both still here... good for us, bad for you...

Yes, the tight calves were a HUGE problem, and until I started the flexril daily, and then slowly switched to the elavil, my fibro kept my calves tight, so any progress with treatments became a backwards step once the treatment stopped.

Monty, calve tightness, severe heel pain, arch pain for more than 2 years... I still have some calve tightness and foot tightness, but no more pf pain for the last several months... And yes, I do feel like a new person with a new life.

If you do a search in the archives, I'm sure all my info is in there under 'CatherineL'

Re: Much Better

Lara % on 1/09/03 at 13:41 (105167)

I take cyclobenzeprene (sp?), infrequently and 'as needed', for something else and I believe that is the same as Flexril. I find it puts me to SLEEP! I couldn't take it 2x/day. What dose did you take it at? Did you have to work around this problem or is it just individual how people respond to Flexril (I thought it's sleep-inducing qualities were pretty common, but maybe not).

Glad things turned out well for you.

Re: Much Better

CatherineL on 1/10/03 at 11:43 (105209)

Lara,

Yes, same med... they knocked me out too, but I was told to work up-to 3/day. I started with 1/2 late morning and 1 at bedtime, then I slowly worked up to the 3/day over the next month. I was told the drowzyness is a side-effect and as many side-effects go away or diminish, that it would, and it did. After a couple of months I hardly noticed the drowsyness.

Re: Much Better

CatherineL on 1/10/03 at 15:29 (105218)

Something else...

I had no idea neurontin was being prescribed for pf, but I had been on it for almost 1yr, up tunil this past summer, it was for migraine prevention and wasn't helping. I'm not sure how it works for pf? if it takes time or not to start working? how long it stays in your system?

If it takes several months to see a benefit, this could have been a small piece of the pf cure puzzle for me.

Re: Much Better

Peter F on 1/28/03 at 11:42 (107135)

Catherine-thanks for that post-it gives us all hope-did you just have heel pain in the classic spot or some in the arch aswell?

Peter

Re: Much Better

Peter F on 1/28/03 at 12:06 (107138)

Catherine-sorry I should have read your other replies more closely before asking about arch pain!